Alert archive / Illinois / Special Weather Statements in 2021
Special Weather Statement, NWS Lincoln, IL
NWS Lincoln, IL issued this special weather statement at Sep 7, 2021, 2:55 PM CDT for Stark County, Illinois. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 7, 2021, 2:55 PM CDT (19:55 UTC)
- Expired
- Sep 7, 2021, 3:15 PM CDT
- In force
- 20 min
- Issued by
- NWS Lincoln, IL
- Hail
- 0.50 in
- Wind
- 40
County Stark County, IL
The radar
The Quad Cities radar (KDVN), 86 km from the middle of the area, began a volume at 19:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 7.9 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 827 J/kg
- Mixed-layer CIN
- -263 J/kg
- Mixed-layer LCL
- 1475 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 185 m²/s²
- 0-3 km storm-relative helicity
- 167 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
553
WWUS83 KILX 071955
SPSILX
Special Weather Statement
National Weather Service Lincoln IL
255 PM CDT Tue Sep 7 2021
ILZ028-072015-
Stark-
255 PM CDT Tue Sep 7 2021
...A strong thunderstorm will impact portions of northeastern Stark
County through 315 PM CDT...
At 255 PM CDT, Doppler radar was tracking a strong thunderstorm near
Osceola, or 10 miles east of Kewanee, moving east at 50 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of northeastern Stark
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
north central Illinois.
&&
LAT...LON 4115 8964 4115 8986 4123 8986 4124 8964
TIME...MOT...LOC 1955Z 270DEG 46KT 4120 8972
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
$$
GeelhartWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this special weather statement went out at Sep 7, 2:36 PM CDT, 19 minutes earlier.
Area forecast discussion, Sep 7, 2:36 PM CDT, 19 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 236 PM CDT Tue Sep 7 2021 .SYNOPSIS... Issued at 236 PM CDT Tue Sep 7 2021 A line of storms will move across central Illinois late this afternoon and evening. Some severe winds and large hail will be possible, especially north of a line from Rushville, to Lincoln, to Danville. The storms should shift east of our area after midnight. Drier and cooler high pressure will provide typical Fall conditions for Wednesday through Friday. && .SHORT TERM...(This evening through Wednesday) ISSUED AT 236 PM CDT Tue Sep 7 2021 The line of storms ahead of the cold front developed about 3-4 hours earlier and farther south than the morning CAMs indicated. As a result, a SVR watch has already been issued for the northern half of our CWA through 9 pm. There remains some CIN this afternoon, slowing the intensification of the portion of the line near Knox/Stark counties. Ample sunshine ahead of the storms should allow for the cap to erode and the 4000 J/kg of MUCAPE to be utilized. Aided by strong SW winds at 15G30 mph, bulk shear values look to climb toward 50kts as the line progresses eastward. The southern extent of the line of storms is still a bit undetermined, as satellite images are showing limited towering cumulus west of Schuyler County. We did expand the coverage of likely PoPs as far south as Springfield to Mattoon/Paris with time from mid-afternoon through mid-evening. For what its worth, the CAMs have been consistent with a weakening trend after 02z/9pm, so we have followed suit with the previous forecast. Clearing skies will trail the line of storms, with very limited stratiform rain lingering behind the storms ahead of the cold front. Gusty northwest winds will develop post FROPA later tonight, with continued gusty NW winds on Wednesday. A trailing trough in the upper level flow will combine with the cold air advection to trigger some cumulus on Wednesday. That will limit high temps about 10 deg below Tuesday's readings, in the upper 70s. && .LONG TERM...(Wednesday night through Tuesday) ISSUED AT 236 PM CDT Tue Sep 7 2021 Canadian high pressure will dominate the sensible weather across central IL Wed night through the weekend, at least in terms of precipitation. Cooler conditions will prevail through Friday, before a warm front passes by to the northwest of Illinois Friday night. That FROPA will shift the local surface winds to southerly and bring increasing heat and humidity. Highs will return to the mid to upper 80s Saturday through Monday, but some lower 90s will be possible. Rain/storm chances increase for Tuesday next week, as the next cold front approaches the area. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) Issued at 100 PM CDT Tue Sep 7 2021 SW winds have increased into the 12-15G25KT range late this morning, as a cold front approaches from the NW. A line of storms is already extending farther south from northern Illinois than the CAMs are showing. The general track of each portion of the line is nearly due East, so we could still see a mid-afternoon start to our storm line near PIA. Have continued with that trend with this update. Storms should progress east of the TAF sites by 03z or so. Brief MVFR/IFR conditions possible with thunderstorms along with wind gusts 35-40 kts or higher especially at BMI and CMI. Clouds to clear later this evening as winds switch NW and diminish to 5-10 kts behind the cold front tonight. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...Shimon SHORT TERM...Shimon LONG TERM...Shimon AVIATION...Shimon
Hazardous weather outlook, Sep 7, 1:52 PM CDT, 1 hour 3 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 152 PM CDT Tue Sep 7 2021 ILZ027>031-036>038-040>046-081900- Champaign-De Witt-Fulton-Knox-Logan-Marshall-Mason-McLean-Peoria- Piatt-Schuyler-Stark-Tazewell-Vermilion-Woodford- 152 PM CDT Tue Sep 7 2021 This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois and west central Illinois. .DAY ONE...THIS AFTERNOON AND TONIGHT... A broken line of strong-to-severe thunderstorms will move southward into central Illinois this afternoon and continue into the early evening hours. The primary severe weather hazards include damaging thunderstorm wind gusts to 60 mph and large hail up to one inch in diameter. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... No hazardous weather expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed until 9 PM CDT this evening. ILZ047>057-061>063-066>068-071>073-081900- Cass-Christian-Clark-Clay-Coles-Crawford-Cumberland-Douglas-Edgar- Effingham-Jasper-Lawrence-Macon-Menard-Morgan-Moultrie-Richland- Sangamon-Scott-Shelby- 152 PM CDT Tue Sep 7 2021 This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois, southeast Illinois and west central Illinois. .DAY ONE...THIS AFTERNOON AND TONIGHT... Scattered strong thunderstorms will move southward across central and southern Illinois this evening. Gusty winds up to 50 mph and hail up to one-half inch in diameter will be possible within the stronger storms. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... No hazardous weather expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. MJA
In the hours before
Special weather statement, Sep 7, 2:55 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Lincoln IL
255 PM CDT Tue Sep 7 2021
ILZ028-072015-
Stark-
255 PM CDT Tue Sep 7 2021
...A strong thunderstorm will impact portions of northeastern Stark
County through 315 PM CDT...
At 255 PM CDT, Doppler radar was tracking a strong thunderstorm near
Osceola, or 10 miles east of Kewanee, moving east at 50 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of northeastern Stark
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
north central Illinois.
&&
LAT...LON 4115 8964 4115 8986 4123 8986 4124 8964
TIME...MOT...LOC 1955Z 270DEG 46KT 4120 8972
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
GeelhartThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 7, 3:53 PM CDT | Severe Thunderstorm Warning | ILX | Marshall, Woodford | 37 min |
| Sep 7, 4:22 PM CDT | Severe Thunderstorm Warning | ILX | McLean, Woodford | 38 min |
| Sep 7, 4:58 PM CDT | Severe Thunderstorm Warning | ILX | McLean | 47 min |
| Sep 7, 4:58 PM CDT | Severe Thunderstorm Warning | ILX | McLean | 47 min |
| Sep 7, 5:39 PM CDT | Severe Thunderstorm Warning | ILX | Champaign, DeWitt, McLean, Piatt | 36 min |
| Sep 7, 6:09 PM CDT | Severe Thunderstorm Warning | ILX | Champaign, Vermilion | 51 min |
| Sep 7, 6:30 PM CDT | Special Weather Statement | ILX | Piatt | 45 min |
Nearby
Special Weather Statements in Illinois, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.